Texas, 2002

Damaging Wind in Texas, June 3, 2002

June 3, 2002 · NWS MAF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 3, 1:23 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 1:23 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT MON JUN 3 2002

WATER VAPOR SHOWS SRN STREAM SUBTROPICAL MST AXIS MVG E ACRS SRN
NM/W TX WITH MAIN UPPER LOW IN AZ.  E OF SUBTROPICAL MST AXIS
MODERATE INSTABILITY NOTED PER MODIFIED 18Z KMAF SOUNDING...BUT SIG
CAP ALSO PRESENT.  WITH CLOUD COVER MVG IN EXPECT SFC HEATING WILL
WANE AND NOT ANTICIPATING MUCH IN WAY OF STORMS.  TMW DRYLINE TO
SHARPEN WITH INCREASE IN 5H WINDS NOTED AND WITH 2 DEGREES COOLING AT
7H MID LEVEL THERMAL RIDGE WILL BE LESS INHIBITIVE.  THIS WITH
APPROACH OF SHRTWV TROF AND INCREASED UPPER LEVEL DIVERGENCE IS WORTH
20 POPS IN PLAINS FOR DRYLINE STORMS.  CONVERGENCE INVOF FRONT TOO
FAR NORTH FOR HIER POPS.  FRONT TO PUSH S INTO PB AFTER 06Z.  AS SUCH
CHC POPS TUES NIGHT/WED AM AS LOW LEVEL WAA/MSTR CONVERGENCE E-NE OF
SFC LOW EITHER FEEDS ON GOING CLUSTER S INTO PB OR FAVORS DEVELOPMENT
OF ADDITIONAL STORMS OVERNIGHT.  POST FRONTAL CLOUDS AND POTENTIAL
FOR RAIN COOLED AIR WILL MAKE WEDNESDAY RESPECTIVELY COOL.  ELEVATED
INSTABILITY ADVERTISED BY ETA IN WAKE OF FRONT ACROSS PB AND TRANS
PECOS WEDNESDAY.  AS LOW ATTEMPTS TO CUT OFF SHEAR AXIS WILL
NATURALLY DEVELOP SETTING UP ACRS ERN NM AND WILL HOLD ONTO POPS FAR
W THRU SW INTO WEDNESDAY NIGHT.  EUROPEAN AND AVN STILL DIFFERING
GREATLY IN EXTENDED AND WILL REFLECT LITTLE CHANGE ATTM.

MAF   68/93/64/81   123
LSA   66/93/62/80   223
6R6   72/94/69/85   -23
MRF   59/88/57/80   123
CNM   67/95/63/82   222

.MAF...
TX...NONE.
NM...NONE.

In the hours before

Special weather statement, Jun 3, 1:30 PM CST, 4 hours 23 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON JUN 3 2002

.SYNOPSIS...
A STRONG UPPER LEVEL STORM SYSTEM WILL BECOME WELL ESTABLISHED OVER
THE DESERT SOUTHWEST THROUGH EARLY TUESDAY.  MEANWHILE...A SURFACE
TROUGH OF LOW PRESSURE WILL PERSIST ACROSS EASTERN NEW MEXICO AND FAR
WEST TEXAS.  LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE
REGION.

.HAZARDS...
ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO MONDAY AFTERNOON.  IF STORMS DEVELOP...A
FEW COULD DRIFT INTO THE WESTERN PLAINS.  THE BEST CHANCE FOR
THUNDERSTORMS WILL GENERALLY BE WEST OF A LINE FROM LAMESA...TO
ODESSA...TO SANDERSON.

THUNDERSTORMS WHICH DO MANAGE TO DEVELOP LATE MONDAY ARE NOT EXPECTED
TO BE BECOME SEVERE...HOWEVER...BRIEF WIND GUSTS TO 50 MPH AND
LIGHTNING WILL BE POSSIBLE WITH ANY STORMS.  A FEW STORMS COULD ALSO
PRODUCE SMALL HAIL.

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH EARLY TUESDAY.

.EXTENDED OUTLOOK...
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
SOUTHEAST NEW MEXICO AND WEST TEXAS ON TUESDAY.  SPOTTER GROUPS
AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR FOR LATER UPDATES.

LINDLEY

The radar

The Midland/Odessa radar (KMAF), 134 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pecos

When
June 3, 5:53 PM CST
Where
Pecos County, Ft Stockton
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.883, -102.867

A severe thunderstorm wind gust to 58 MPH was recorded by the Fort Stockton ASOS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303188.